MAUDE Adverse Event Report: AESCULAP INC. STEAM STER LOCKS ORANGE; INDICATOR, PHYSICAL/CHEMICAL STERILIZATION PROCESS

AESCULAP INC. STEAM STER LOCKS ORANGE; INDICATOR, PHYSICAL/CHEMICAL STERILIZATION PROCESS
Model Number US906
Medical Device Problem Code Unexpected Color (4055)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a steam ster locks orange (part # us906) was used to secure a sterilization container.According to the complainant, while in the sterile processing department (spd), the indicator dot failed to transition to its post sterilization color.The complaint device has not been returned to the manufacturer for evaluation.No patient involvement.
 
Additional Manufacturer Narrative
Manufacturer evaluation: the complaint device was not returned to the manufacturer for evaluation.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.However, the indicators on the us906 locks are sensitive to light and storage conditions.The us906 instructions for use (ifu) on the label states to store in a cool, dry place while maintaining temperatures between 15°c/60°f and 30°c/86°f.Significant changes in storage conditions for prolonged periods can have an adverse effect on the product.Although minor variations over short periods of time will have little or no effect on product, extreme storage conditions, such as exposure to direct sunlight and/or storage on top of or near heat source should be avoided.Us906 should not be used if the indicator dot color has changed prior to being processed.Adherence to the following guidelines will act to minimize recurrence of this failure mode: avoid prolonged exposure to direct sunlight or uv light.Avoid extreme temperature storage conditions.Avoid exposure to residual cleaning agents that may contain bleach, hydrogen peroxide, or other substances that could have an adverse impact to chemical indicators.Although the lot number of the lock was provided, the indicator lot # was not available.Therefore, the device history records (dhr) were not able to be reviewed.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
STEAM STER LOCKS ORANGE
Common Device Name
INDICATOR, PHYSICAL/CHEMICAL STERILIZATION PROCESS
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
6109849072
MDR Report Key13486823
Report Number2916714-2022-00003
Device Sequence Number17418457
Product Code JOJ
UDI-Device Identifier05055049091927
UDI-Public5055049091927
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K890759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS906
Device Catalogue NumberUS906
Device Lot Number594719-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown